MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Break (1069); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) was fully inserted and had to be removed from patient's right eye as the patient as there was a gash found in the lens and a scratch was noticed in the middle of the lens.The issue was noticed after insertion.There was no medical/ surgical intervention required.The patient status is good post-op.From additional information it was learnt that the lens was removed and replaced with same model and diopter lens in the same procedure.Upon unfolding the eye the defective was noticed.The trailing haptic did not require any manipulation.There was no use error.There was no patient injury.No other information is available.
 
Additional Manufacturer Narrative
Section a3b, a4 and a5: unknown/ asked but not available.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section e1:surgeon's phone number: unknown/ asked but not available.Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information/device evaluation: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: 1/2/2025.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection was performed on the suspect product and found the plunger rod was completely advance with the plunger rod tip observed damaged in a way that was consistent with damage that may have occurred during shipping.Viscoelastic residue was distributed through the length of the cartridge.The cartridge tube and tip showed stress damage however the stress damage was within specification for a used device.The lens module was inspected and presented with no damage or viscoelastic residue.The lack of damage to the lens module indicates that the plunger rod damage likely occurred after delivery.The device assembly was inspected and presented with no issues.The lens was received cut, the pieces were stuck together and covered in viscoelastic residue.The lens pieces were separated and cleaned.One piece presented with damage to the optic body.No further evaluation was performed.Conclusion: the complaint issue "lens damaged" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.Correction: upon further review, the device code dc-cosmetic issues (3020) was added as there was a scratch in the lens.Hence a correction mdr is needed with the aware date of 1/7/2025, the date the file was reviewed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21021686
Report Number3012236936-2024-000346
Device Sequence Number17161458
Product Code HQL
UDI-Device Identifier05050474731738
UDI-Public(01)05050474731738(17)270708
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale